Abstract and Applied Analysis

Quantifying Poincare’s Continuation Method for Nonlinear Oscillators

Daniel Núñez and Andrés Rivera

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In the sixties, Loud obtained interesting results of continuation on periodic solutions in driven nonlinear oscillators with small parameter (Loud, 1964). In this paper Loud’s results are extended out for periodically driven Duffing equations with odd symmetry quantifying the continuation parameter for a periodic odd solution which is elliptic and emanates from the equilibrium of the nonperturbed problem.

Article information

Source
Abstr. Appl. Anal., Volume 2015 (2015), Article ID 836312, 10 pages.

Dates
First available in Project Euclid: 16 September 2015

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1442420442

Digital Object Identifier
doi:10.1155/2015/836312

Mathematical Reviews number (MathSciNet)
MR3391776

Zentralblatt MATH identifier
06929088

Citation

Núñez, Daniel; Rivera, Andrés. Quantifying Poincare’s Continuation Method for Nonlinear Oscillators. Abstr. Appl. Anal. 2015 (2015), Article ID 836312, 10 pages. doi:10.1155/2015/836312. https://projecteuclid.org/euclid.aaa/1442420442


Export citation

References

  • P. Gomis-Porqueras and À. Haro, “A geometric description of a macroeconomic model with a center manifold,” Journal of Economic Dynamics and Control, vol. 33, no. 6, pp. 1217–1235, 2009.
  • C. Simó, “On the analytical and numerical approximation of invariant manifolds,” in Les Méthodes Modernes de la Mecánique Céleste, D. Benest and C. Froeschlé, Eds., Course Given at Goutelas, France, pp. 285–329, Editions Frontieres, Paris, France, 1989.
  • W. Loud, Periodic Solutions of Perturbed Second-Order Autonomous Equation, Memoirs of the American Mathematical Society no. 47, American Mathematical Society, Providence, RI, USA, 1964.
  • G. Hamel, “Über erzwungene Schwingungen bei endlichen Amplituden,” Mathematische Annalen, vol. 86, no. 1-2, pp. 1–13, 1922.
  • D. Núñez and P. J. Torres, “KAM dynamics and stabilization of a particle sliding over a periodically driven curve,” Applied Mathematics Letters, vol. 20, no. 6, pp. 610–615, 2007.
  • R. Ortega, “A forced pendulum equation with many periodic solutions,” Rocky Mountain Journal of Mathematics, vol. 27, no. 3, pp. 861–876, 1997.
  • J. Lei, X. Li, P. Yan, and M. Zhang, “Twist character of the least amplitude periodic solution of the forced pendulum,” SIAM Journal on Mathematical Analysis, vol. 35, no. 4, pp. 844–867, 2004.
  • J. Mawhin, “Seventy-five years of global analysis around the forced pendulum equation,” in Proceedings of the Equadiff 9, Conference on Differential Equations and Their Applications, pp. 115–145, Brno, Czech Republic, August 1997.
  • J. Leray and J. Schauder, “Topologie et quations fonctionnelles,” Annales Scientifiques de l'École Normale Supérieure, vol. 51, no. 3, pp. 45–78, 1934.
  • J. Llibre and R. Ortega, “On the families of periodic orbits of the Sitnikov problem,” SIAM Journal on Applied Dynamical Systems, vol. 7, no. 2, pp. 561–576, 2008.
  • R. Ortega and A. Rivera, “Global bifurcations from the center of mass in the Sitnikov problem,” Discrete and Continuous Dynamical Systems Series B, vol. 14, no. 2, pp. 719–732, 2010.
  • S. Krantz and H. Parks, The Implicit Function Theorem History, Theory and Applications, Birkhäuser, Boston, Mass, USA, 2002.
  • E. Freire, A. Gasull, and A. Guillamon, “First derivative of the period function with applications,” Journal of Differential Equations, vol. 204, no. 1, pp. 139–162, 2004.
  • R. Ortega, “The twist coefficient of periodic solutions of a time-dependent Newton's equation,” Journal of Dynamics and Differential Equations, vol. 4, no. 4, pp. 651–665, 1992.
  • J. Sotomayor, Licões de Equacões Diferenciais Ordinárias, Proyecto Euclides No 11, Instituto de Matemática Pura e Aplicada (IMPA-CNPq), Rio de Janerio, Brasil, 1979.
  • E. A. Coddington and N. Levinson, Theory of Ordinary Differential Equations, McGraw-Hill, New York, NY, USA, 1955.
  • J. Möser, “On the invariant curves of area preserving mappings of an annulus,” Nachrichten der Akademie der Wissenschaften in Göttingen. II. Mathematisch-Physikalische Klasse, vol. 2, pp. 1–20, 1962.
  • R. Ortega, “Periodic solutions of a newtonian equation: stability by the third approximation,” Journal of Differential Equations, vol. 128, no. 2, pp. 491–518, 1996.
  • M. Zhang, “The best bound on the rotations in the stability of periodic solutions of a Newtonian equation,” Journal of the London Mathematical Society, vol. 67, no. 1, pp. 137–148, 2003.
  • D. Núñez and P. J. Torres, “On the motion of an oscillator with a periodically time-varying mass,” Nonlinear Analysis: Real World Applications, vol. 10, no. 4, pp. 1976–1983, 2009.
  • D. Núñez and P. J. Torres, “Stabilization by vertical vibrations,” Mathematical Methods in the Applied Sciences, vol. 32, no. 9, pp. 1118–1128, 2009.
  • H. Han$\text{\ss}$mann and C. Simó, “Dynamical stability of quasi-periodic response solutions in planar conservative systems,” Indagationes Mathematicae, vol. 23, no. 3, pp. 151–166, 2012. \endinput